Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
132 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for vitiligo

hello doc i m frm India(19 years - male). i ve got vitiligo in 80% of my body like above eyelid, knees, small areas around bones in ankles, and nipples. Darmatologists prescibed me trioxalen usp 25mg, tacrolimus .1% , mometasone furoate .1% usp, nb uv-b,etc. After 2 months of treatment, there s no change in vitiligo size but get reddish pink. Doc substituted mometasone with halobatasol propionate .05% due to low stock of mometasone in govt hosp and skin started peeling off nipples as a result to inc vil. size and no were else. So doc stopped tacrolimus ointment . But skin is still peeling off my nipples and size is increasing. What to do ??? Should i use tacrolimus and insist using mometasone furoate.. PLZ HELP
Fri, 28 Aug 2020
Report Abuse
Dentist 's  Response
Hi,

As per your complaint vitiligo is a skin condition in which there is loss of pigmentation in patches in different areas of body thereby forming white patches on skin.

It occurs due to damage to the melanocytes in certain areas of body which are pigment-producing cells producing Melanin and provides colour to skin.

Consult a Dermatologist and get evaluated and he can do a thorough clinical evaluation and also advise investigations like biopsy from the de-pigmented areas.

Application of steroid ointment be done for not more that 2 months and that too under the supervision of the dermatologist as steroids can cause certain side effects. Skin peeling can be due to it.

You can also be advised spot Oxsoralen therapy. PUVA photo-chemotherapy can also be beneficial. In case of small areas skin grafting can also be advised if other mechanisms does not help.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Honey Arora,
Dentist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Vitiligo


Suggest treatment for vitiligo

Hi, As per your complaint vitiligo is a skin condition in which there is loss of pigmentation in patches in different areas of body thereby forming white patches on skin. It occurs due to damage to the melanocytes in certain areas of body which are pigment-producing cells producing Melanin and provides colour to skin. Consult a Dermatologist and get evaluated and he can do a thorough clinical evaluation and also advise investigations like biopsy from the de-pigmented areas. Application of steroid ointment be done for not more that 2 months and that too under the supervision of the dermatologist as steroids can cause certain side effects. Skin peeling can be due to it. You can also be advised spot Oxsoralen therapy. PUVA photo-chemotherapy can also be beneficial. In case of small areas skin grafting can also be advised if other mechanisms does not help. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Honey Arora, Dentist